Skip to main content

Research Repository

Advanced Search

A New Monte Carlo Approach for Conservation Laws and Relaxation Systems.

Pareschi, L.; Seaid, M.

Authors

L. Pareschi



Contributors

Marian Bubak
Editor

Geert Dick van Albada
Editor

Peter M. A. Sloot
Editor

Jack Dongarra
Editor

Abstract

We present a Monte Carlo method for approximating the solution of conservation laws. A relaxation method is used to transform the conservation law to a kinetic form that can be interpreted in a probabilistic manner. A Monte Carlo algorithm is then used to simulate the kinetic approximation. The method we present in this paper is simple to formulate and to implement, and can be straightforwardly extended to higher dimensional conservation laws. Numerical experiments are carried out using Burgers equation subject to both smooth and nonsmooth initial data.

Citation

Pareschi, L., & Seaid, M. (2004, December). A New Monte Carlo Approach for Conservation Laws and Relaxation Systems

Presentation Conference Type Conference Paper (published)
Publication Date 2004
Print ISSN 0302-9743
Publisher Springer Verlag
Volume 3037
Pages 276-283
Series Title Lecture Notes in Computer Science.
Book Title Computational Science - ICCS 2004
ISBN 978-3-540-22115-9
DOI https://doi.org/10.1007/978-3-540-24687-9_35
Public URL https://durham-repository.worktribe.com/output/1160261